On a Geometric Representation of Probability Laws and of a Coherent Prevision-Function According to Subjectivistic Conception of Probability
DOI:
https://doi.org/10.23755/rm.v34i0.401Keywords:
metric, collinearity, vector subspace, convex set, linear dependenceAbstract
We distinguish the two extreme aspects of the logic of certainty by identifying their corresponding structures into a linear space. We extend probability laws P formally admissible in terms of coherence to random quantities. We give a geometric representation of these laws P and of a coherent prevision function P which we previously defined in an original way. We are the first in the world to do this kind of work: it is the foundation of our next and extensive study concerning the formulation of a geometric, wellorganized and original theory of random quantities.
References
G. Coletti and R. Scozzafava, Probabilistic logic in a coherent setting, Kluwer Academic Publishers, Dordrecht/Boston/London, 2002.
B. de Finetti, Teoria delle probabilità: sintesi introduttiva con appendice critica, voll. I e II, Einaudi, Torino, 1970.
B. de Finetti, Probability, Induction and Statistics (The art of guessing), J. Wiley & Sons, London-New York-Sydney-Toronto, 1972.
B. de Finetti, La probabilità: guardarsi dalle contraffazioni!, Scientia, 111 (1976), 255–281.
B. de Finetti, The role of “Dutch Books” and of “proper scoring rules”, The British Journal of Psychology of Sciences, 32 (1981), 55–56.
B. de Finetti, Probability: the different views and terminologies in a critical analysis, Logic, Methodology and Philosophy of Science, VI (Hannover, 1979) (1982), 391–394.
I. J. Good, Subjective probability as the measure of a non-measureable set, Logic, Methodology and Philosophy of Science, Proc. 1960 Internat. Congr. (1962), 319–329.
H. Jeffreys, Theory of probability, 3rd edn., Clarendon Press, Oxford, 1961.
B. O. Koopman, The axioms and algebra of intuitive probability, Annals of Mathematics 41, (1940), 269–292.
H. E. Kyburg jr. and H. E. Smokler, Studies in subjective probability, J. Wiley & Sons, New York, London, Sydney, 1964.
G. Pompilj, Teoria affine delle variabili casuali, L’industria, 2 (1956), 143–163.
F. P. Ramsey, The foundations of mathematics and other logical essays. Edited by R. B. Braithwaite with a preface by G. E. Moore, Littlefield, Adams & Co, Paterson, N. J., 1960.
L. J. Savage, The foundations of statistics, J. Wiley & Sons, New York, 1954.
B. de Finetti, La prévision: ses lois logiques, ses sources subjectives, Ann. Inst. H. Poincaré 7, 1, (1937), 1–68.
B. de Finetti, Sulla proseguibilità di processi aleatori scambiabili, Rend. Ist. Mat. Univ. Trieste 1, (1969), 53–67.
B. de Finetti, Probability and statistics in relation to induction, from various points of view, Induction and statistics, CIME Summer Schools, Springer, Heidelberg 18, (2011), 1–122.
Downloads
Published
Issue
Section
License
This journal provides immediate open access to its content on the principle that making research freely available to the public supports a greater global exchange of knowledge. The journal is committed to real and immediate open access for academic work. All of the journal articles are free to access immediately from the date of publication. There are no charge for readers to download articles and reviews for their own scholarly use. Benefits of open access for authors, include:
- Free access for all users worldwide
- Increased visibility and readership
- Rapid publication
- No spatial constraints
- Authors can share their research papers on their personal web-pages (i.e. ResearchGate, etc.)
Ratio Mathematica publishes open access articles under the terms of the Creative Commons Attribution (CC BY) License. The Creative Commons Attribution License (CC-BY) allows users to copy, distribute and transmit an article, adapt the article and make commercial use of the article. The CC BY license permits commercial and non-commercial re-use of an open access article, as long as the author is properly attributed. Copyright on any research article published by Ratio Mathematica is retained by the author(s). Authors grant Ratio Mathematica a license to publish the article and identify itself as the original publisher. Authors also grant any third party the right to use the article freely as long as its original authors, citation details and publisher are identified.
For further information visit: https://creativecommons.org/licenses/by/3.0/. The following logo will appear in any paper that will be published from the volume number 31/2016 onwards.